MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 21AGFN-756
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm regent heart valve was successfully implanted in a 55-year-old patient due to severe aortic regurgitation.On (b)(6) 2023 the patient went to the hospital for follow-up consultation and found that the opening and closing of the valve leaflets was restricted by ultrasonography, severe aortic regurgitation, and moderate mitral regurgitation was occurring.So the doctor decided to perform a second operation to replace the valve of the same type on (b)(6) 2023, a 21mm sjm regent heart valve was implanted.The procedure was completed and the patient was in stable condition.The patient was put on warfarin and aspirin post implant with latest international normalized ratio (inr) was 2.5.
 
Additional Manufacturer Narrative
An event of the valve abnormally coapting and explant was reported.The device was received for examination and no anomalies were found.The valve was sent for functional testing which confirmed that the valve functioned normally, with the leaflets moving with no asynchronous motion.It was noted that severe aortic regurgitation, and moderate mitral regurgitation was present which can lead to tenting and poor coaptation of the leaflets.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
N/a.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18038807
Report Number2135147-2023-04784
Device Sequence Number7480871
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public05414734005975
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Catalogue Number21AGFN-756
Device Lot Number30343618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight72 KG